Alert archive / New Jersey / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

August 18, 2018Gloucester County, New Jersey; Delaware County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2018, 4:33 PM EDT for Gloucester County, New Jersey; Delaware County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2018, 4:33 PM EDT (20:33 UTC)
Expired
Aug 18, 2018, 5:15 PM EDT
In force
42 min
Issued by
NWS Philadelphia/Mount Holly

Counties Gloucester County, NJ, Delaware County, PA

The radar

The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

051 
WWUS81 KPHI 182033
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
433 PM EDT SAT AUG 18 2018

DEZ001-NJZ016>018-PAZ070-071-182115-
New Castle-Salem-Camden-Gloucester-Delaware-Philadelphia-
433 PM EDT SAT AUG 18 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
NORTHERN SALEM...NORTHWESTERN CAMDEN...GLOUCESTER...SOUTHWESTERN
PHILADELPHIA AND DELAWARE COUNTIES...

At 432 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Lima to near Arden. Movement was east at
30 mph.

Winds up to 45 mph are possible with these storms.

These storms will be near...
  Chester, Nether Providence Township and Broomall around 440 PM 
  EDT.
  Swarthmore, Swedesboro and Beckett around 445 PM EDT.
  Folcroft, Drexel Hill, Gibbstown and Philadelphia International 
  Arpt around 450 PM EDT.
  Yeadon, Paulsboro, East Lansdowne, Darby Township, Philadelphia 
  International Airport, Tinicum Township and Morris Park around 455 
  PM EDT.
  West Deptford, National Park, South Philadelphia and Mullica Hill 
  around 500 PM EDT.
  Deptford, Woodbury, Woodbury Heights and Center City around 505 PM 
  EDT.
  Glassboro, Bellmawr, Pitman, Westville, Brooklawn, Ben Franklin 
  Bridge and Kensington around 510 PM EDT.
  Camden, Gloucester City, Cherry Hill, Lindenwold, Palmyra, 
  Magnolia, Audubon Park, Turnersville, Golden Triangle and Ashland 
  around 515 PM EDT.

Torrential downpours are occurring with these storms, and may cause 
localized flooding in poor drainage areas. Do not drive your vehicle 
through flooded roadways.

Frequent cloud to ground lightning are also occurring with these 
storms. Lightning can strike 10 miles away from a thunderstorm. Seek 
a safe shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3982 7568 3984 7560 3988 7559 3993 7554
      3998 7545 3998 7527 4000 7505 3999 7506
      3998 7501 3995 7502 3991 7495 3977 7501
      3963 7519 3970 7550 3972 7551 3971 7553
      3976 7575
TIME...MOT...LOC 2032Z 273DEG 24KT 3993 7545 3979 7544 

$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 18, 4:06 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 18, 4:06 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
406 PM EDT Sat Aug 18 2018

.SYNOPSIS...
A cold front will continue to slowly progress south through the
region overnight before stalling tomorrow. A few waves of low
pressure will move along the stalled front through Monday. The
stalled front will lift northward as a warm front on Tuesday,
followed by a cold front on Wednesday. High pressure will build in
from the west from Thursday through the end of the week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
No changes were made to the Flash Flood Watch, which remains in
effect through midnight.

Scattered showers and thunderstorms are developing across the region
this afternoon. Two main lines of convection have developed, one
near the Maryland-Pennsylvania border in conjunction with the pre-
frontal trough and decent surface heating (moving almost due east)
and a second across northeastern Pennsylvania/northern New Jersey in
conjunction with the cold front (moving slowly south and east).

Even with moderate instability across the region this afternoon, we
continue to see limited shear and relatively meager flow aloft
(weaker than yesterday when we saw some pretty good storms roll
through). However, we could see a few stronger storms develop and
become severe through this evening with the main threat being
damaging winds.

While there is enough flow to keep the storms moving, we could see
some training or redevelopment occur as the fronts progress slows.
Interactions with any other boundaries in the area could also
increase the chance for repeated rounds of heavy rainfall. With FFG
values already low due to continued saturated conditions, we will
continue the Flash Flood Watch through tonight.

The cold fronts forward progress slows down this evening as it makes
its way towards the coast. The front will eventually stall just
south of our area by late tonight.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Cooler weather is in store for Sunday as we develop a decent
easterly flow across the region. With extensive low clouds in place,
it will be a mostly dreary kind of day with chances for showers to
occur throughout the day. Temperatures will struggle to reach into
the 80s across much of the area as the easterly flow wins out.

The cold front will remain stalled to our south. A strong mid level
shortwave will rotate through the region on Sunday. While we won't
destabilize much due to the amount of clouds across the region, we
will still remain pretty wet with PWATs remaining around 2 inches.
Even with the lack of surface instability, the proximity to the
front and the shortwave moving through will provide some lift and
may allow for some thunderstorms to develop. Only expect isolated to
scattered convection to develop through Sunday afternoon.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Summary...Compared to the last few weeks, the next week looks rather
tranquil. The one exception is Tuesday and Wednesday when a warm
front followed by a cold front could bring widespread thunderstorms
to our region. Beyond Wednesday, it looks like the region will be
mostly dry through the rest of the week.

Details:

Sunday night and Monday...Lingering showers and thunderstorms
are possible in the vicinity of the stalled front (mostly
confined to Delmarva and far S NJ) Sunday night before a surface
high builds further southwest.

Tuesday...Warm front lifts north through the region. The main
mid and upper level short wave trough should remain well west of
the region. Consequently, the main focus for any showers and
thunderstorms in our area will be over PA. Precipitable water
values are expected to inch above 2 inches once again which
could lead to an increased threat for flooding. However, storm
motions are expected to be moderate, and it is uncertain how
widespread precipitation will be.

Wednesday...Cold front is expected to sweep through the region
during the day. The associated low will be propagating from the
Great Lakes into Maine through the day. Thus, the best synoptic
scale forcing will remain to the north of the region. There will
still be enough forcing along the front for a round of showers
and thunderstorms with and just ahead of the front. At this
point, severe and flooding threat appears limited with this
event as the event should be fast enough to preclude a flooding
threat and instability looks to be limited.

Thursday through Saturday...The biggest difference from the
previous forecast is that the models trended further south and
east with how far the cold front will get before stalling.
Consequently, the region should be dry through this whole
period. Not only that, but with dry and cold air advection, we
will see temperatures near or slightly below normal (with highs
generally in the 70s and 80s), and heat index values will likely
not be significantly higher than the air temperature. It will be
quite a change from the past week.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

This afternoon through tonight...Mainly VFR conditions will continue
into the early afternoon before showers and thunderstorms develop as
cold front approaches from the west. The majority of showers and
storms will be along or just ahead of the front as it cross the
region this evening. Best timing for storms at the terminals will be
between 18-22Z (KABE, KRDG), 21-02Z (KTTN, KPNE, KPHL, KILG), and 00-
04Z (KMIV, KACY). Conditions in showers and thunderstorms will drop
to MVFR, possibly IFR at times, as they cross the terminals and
gusty winds around 25 knots may occur.

Winds today will generally be out of the southwest around 10 knots
through this afternoon, turning more westerly into this evening.

Overnight...Generally VFR conditions are expected behind the cold
front and once showers and thunderstorms have come to an end.
Ceilings will start to lower becoming MVFR, possibly IFR, by early
morning. Winds turn more to the northwest then north before becoming
light overnight. The light overnight winds will help to contribute
to fog development overnight.

Sunday...MVFR/IFR conditions expected through much of Sunday.
Easterly flow around 5 to 10 knots with gusts up to 20 knots
possible. A chance for more showers through the day with isolated
thunderstorms possible, mainly from KPHL and south. Winds will start
off light out of the northeast before turning more to the east
through the day.

Outlook...

Sunday night and Monday...Mostly VFR conditions are expected. There
is a slight chance for showers and thunderstorms Sunday night, which
could result in temporary visibility and ceiling restrictions.
Moderate confidence.

Tuesday and Wednesday...Periods of MVFR or lower conditions possible
in showers and thunderstorms. Expect a wind shift to southeasterly
late in the day on Tuesday with a warm front, and an abrupt shift to
northwesterly winds on Wednesday with a cold front. Gusts to near 20
KT are possible on Wednesday. Low confidence on the timing of lower
conditions or thunderstorms, but moderate confidence on other
aspects of the forecast.

Thursday...VFR conditions expected with light northwesterly winds.
High confidence.

&&

.MARINE...
Tonight...Sub-Small Craft Advisory conditions are expected to
continue across the area waters through tonight. South to southwest
winds around 10 knots will turn to the west then northwest 10 to 15
knots with gust up to 20 knots behind a cold frontal passage late
tonight. Winds will start to turn to the north and east towards
Sunday morning across the northern waters. A chance for showers and
thunderstorms tonight will produce locally higher winds and waves.

Sunday...Northeast winds will start to pick up to around 10 to 15
knots by daybreak across the northern New Jersey waters with gusts
of 25 knots by early afternoon. Seas will also be on the rise and
are expected to reach 5 feet Sunday morning. We have issued a Small
Craft Advisory for the 2 northern New Jersey coastal water zones for
Sunday.

The Delaware Bay and coastal waters from Little Egg inlet south to
Fenwick Island are expected to remain below Small Craft Advisory
Criteria.

A chance for showers and thunderstorms will produce locally higher
winds and waves.

Outlook...

Sunday night into Monday...SCA conditions on the northern coastal
waters are likely to continue through much of the night Sunday night
and possibly linger into Monday morning before winds and seas
subside. On the rest of the waters, conditions are likely to stay
just below SCA criteria.

Tuesday through Thursday...Seas may approach 5 feet on the coastal
waters on Wednesday, and wind gusts to 20 KT are possible Tuesday
and Wednesday afternoons, but conditions are likely to stay below
SCA criteria through this period.

Rip Currents...

A low risk for the formation of dangerous rip currents is expected
to continue through Sunday. However, lightning will be a concern
through this evening and again on Sunday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until midnight EDT tonight for PAZ054-055-
     060>062-070-071-101>106.
NJ...Flash Flood Watch until midnight EDT tonight for NJZ001-
     007>010-012>020-026-027.
DE...Flash Flood Watch until midnight EDT tonight for DEZ001.
MD...Flash Flood Watch until midnight EDT tonight for MDZ008.
MARINE...None.

&&

Synopsis...Johnson
Near Term...Meola
Short Term...Meola
Long Term...Johnson
Aviation...Johnson/Meola
Marine...Johnson/Meola
Hazardous weather outlook, Aug 18, 3:44 PM EDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
344 PM EDT Sat Aug 18 2018

DEZ001-MDZ008-NJZ001-007>010-012>020-026-027-PAZ054-055-060>062-070-
071-101>106-191945-
New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Coastal Ocean-Southeastern Burlington-
Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
344 PM EDT Sat Aug 18 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-191945-
Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot-
Caroline-Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May-
Coastal Atlantic-
344 PM EDT Sat Aug 18 2018

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Some of the thunderstorms through this evening will be capable of
very heavy downpours leading to localized flooding, especially in
poor drainage areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-191945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
344 PM EDT Sat Aug 18 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Aug 18, 2:45 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SAT AUG 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 AM     MARINE TSTM WIND 1 SSE WILMINGTON        39.71N  75.52W
08/18/2018  M39 MPH          ANZ430             DE   MESONET

            PORT OF WILMINGTON

0254 AM     MARINE TSTM WIND 1 NNE SEASIDE PARK      39.93N  74.08W
08/18/2018  M41 MPH          OCEAN              NJ   MESONET

0257 AM     MARINE TSTM WIND 1 ENE BARNEGAT LIGHT    39.76N  74.09W
08/18/2018  M39 MPH          ANZ451             NJ   WEATHERFLOW

0405 AM     TSTM WND GST     SEASIDE PARK            39.91N  74.08W
08/18/2018  M66 MPH          OCEAN              NJ   MESONET

&&

EVENT NUMBER PHI1801403
EVENT NUMBER PHI1801404
EVENT NUMBER PHI1801405
EVENT NUMBER PHI1801406

JRK
Special weather statement, Aug 18, 3:20 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
320 PM EDT SAT AUG 18 2018

MDZ008-PAZ101-102-182000-
Cecil-Western Chester-Eastern Chester-
320 PM EDT SAT AUG 18 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CECIL AND
SOUTHWESTERN CHESTER COUNTIES...

At 320 PM EDT, a strong thunderstorm was located over Quarryville, or
11 miles southeast of Willow Street, moving east at 25 mph.

Winds up to 45 mph are possible with this storm.

This storm will be near...
  Glen Roy around 330 PM EDT.
  Mount Vernon around 335 PM EDT.
  Oxford and Homeville around 340 PM EDT.
  Parkesburg and Cochranville around 345 PM EDT.
  West Grove around 355 PM EDT.
  Ladenberg and North Star around 400 PM EDT.

Other locations impacted by this storm include Toughkenamon, South
Coatesville, Modena, Avondale, Thorndale, Atglen and Christiana.

Torrential downpours are occurring with this storm, and may cause
localized flooding in poor drainage areas. Do not drive your vehicle
through flooded roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3974 7612 3973 7610 3976 7606 3981 7603
      3983 7604 3987 7599 3994 7598 3995 7600
      3999 7597 4003 7574 3979 7572 3972 7579
      3965 7582 3972 7612
TIME...MOT...LOC 1920Z 266DEG 23KT 3986 7614

JRK
Special weather statement, Aug 18, 3:34 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
334 PM EDT SAT AUG 18 2018

NJZ001-008-182015-
Morris-Sussex-
334 PM EDT SAT AUG 18 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MORRIS AND
NORTHEASTERN SUSSEX COUNTIES...

At 333 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Vernon Valley to Branchville. Movement
was east at 25 mph.

Winds up to 45 mph are possible with these storms.

Locations impacted include...
Franklin, Hamburg, Ogdensburg, Sussex, Branchville, Green Pond,
Pellettown, Highland Lake, Vernon Valley and Upper Greenwood Lake.

Brief torrential downpours are occurring with this storm, and may
cause localized flooding in poor drainage areas. Do not drive your
vehicle through flooded roadways.

Cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4120 7437 4110 7449 4105 7449 4104 7450
      4105 7445 4102 7443 4103 7442 4101 7435
      4099 7454 4115 7482 4129 7454
TIME...MOT...LOC 1933Z 292DEG 20KT 4125 7450 4114 7474

JRK
Special weather statement, Aug 18, 4:14 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
414 PM EDT SAT AUG 18 2018

NJZ001-008-182100-
Morris-Sussex-
414 PM EDT SAT AUG 18 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MORRIS AND
SOUTHEASTERN SUSSEX COUNTIES...

At 413 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Greenwood Lake to Newton. Movement
was east at 15 mph.

Winds up to 45 mph are possible with these storms.

These storms will be near...
  Upper Greenwood Lake around 420 PM EDT.
  Franklin around 440 PM EDT.
  Green Pond and Lake Telemark around 500 PM EDT.

Other locations impacted by these storms include White Meadow Lake.

Torrential downpours are occurring with these storms, and may cause
localized flooding in poor drainage areas. Do not drive your vehicle
through flooded roadways.

Frequent cloud to ground lightning are also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
      4103 7442 4100 7430 4098 7429 4089 7448
      4104 7475 4108 7476 4113 7469 4120 7452
      4123 7441
TIME...MOT...LOC 2013Z 286DEG 12KT 4121 7434 4107 7473

JRK
Special weather statement, Aug 18, 4:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
433 PM EDT SAT AUG 18 2018

DEZ001-NJZ016>018-PAZ070-071-182115-
New Castle-Salem-Camden-Gloucester-Delaware-Philadelphia-
433 PM EDT SAT AUG 18 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
NORTHERN SALEM...NORTHWESTERN CAMDEN...GLOUCESTER...SOUTHWESTERN
PHILADELPHIA AND DELAWARE COUNTIES...

At 432 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Lima to near Arden. Movement was east at
30 mph.

Winds up to 45 mph are possible with these storms.

These storms will be near...
  Chester, Nether Providence Township and Broomall around 440 PM
  EDT.
  Swarthmore, Swedesboro and Beckett around 445 PM EDT.
  Folcroft, Drexel Hill, Gibbstown and Philadelphia International
  Arpt around 450 PM EDT.
  Yeadon, Paulsboro, East Lansdowne, Darby Township, Philadelphia
  International Airport, Tinicum Township and Morris Park around 455
  PM EDT.
  West Deptford, National Park, South Philadelphia and Mullica Hill
  around 500 PM EDT.
  Deptford, Woodbury, Woodbury Heights and Center City around 505 PM
  EDT.
  Glassboro, Bellmawr, Pitman, Westville, Brooklawn, Ben Franklin
  Bridge and Kensington around 510 PM EDT.
  Camden, Gloucester City, Cherry Hill, Lindenwold, Palmyra,
  Magnolia, Audubon Park, Turnersville, Golden Triangle and Ashland
  around 515 PM EDT.

Torrential downpours are occurring with these storms, and may cause
localized flooding in poor drainage areas. Do not drive your vehicle
through flooded roadways.

Frequent cloud to ground lightning are also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3982 7568 3984 7560 3988 7559 3993 7554
      3998 7545 3998 7527 4000 7505 3999 7506
      3998 7501 3995 7502 3991 7495 3977 7501
      3963 7519 3970 7550 3972 7551 3971 7553
      3976 7575
TIME...MOT...LOC 2032Z 273DEG 24KT 3993 7545 3979 7544

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:17 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Sussex, Warren43 min
Aug 17, 8:47 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex43 min
Aug 17, 8:48 PM EDTSpecial Weather StatementPHISussex27 min
Aug 17, 9:26 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Somerset34 min
Aug 17, 10:59 PM EDTAreal Flood AdvisoryPHIHunterdon, Middlesex, Morris, Somerset, Warren75 min
Aug 17, 11:25 PM EDTSpecial Weather StatementPHISomerset35 min
Aug 17, 11:30 PM EDTFlash Flood WarningPHIHunterdon, Middlesex, Morris, Somerset4 hr
Aug 17, 11:41 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset34 min
Aug 17, 11:52 PM EDTSpecial Weather StatementPHIMiddlesex23 min
Aug 18, 12:56 AM EDTAreal Flood AdvisoryPHIGloucester, Salem4 hr
Aug 18, 2:37 AM EDTSpecial Weather StatementPHIOcean23 min
Aug 18, 2:38 AM EDTSpecial Marine WarningPHI52 min
Aug 18, 2:41 AM EDTSpecial Weather StatementPHIAtlantic, Cumberland34 min
Aug 18, 2:46 AM EDTSevere Thunderstorm WarningPHIOcean14 min
Aug 18, 3:15 AM EDTSpecial Marine WarningPHI30 min
Aug 18, 3:16 AM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more20 hr
Aug 18, 3:34 PM EDTSpecial Weather StatementPHISussex41 min
Aug 18, 3:40 PM EDTSmall Craft AdvisoryPHI45 hr
Aug 18, 4:14 PM EDTSpecial Weather StatementPHISussex46 min
Aug 18, 5:16 PM EDTSpecial Weather StatementPHIBurlington, Camden44 min
Aug 18, 5:44 PM EDTAreal Flood AdvisoryPHIBurlington, Camden98 min
Aug 18, 5:55 PM EDTSpecial Weather StatementPHIBurlington35 min
Aug 18, 6:17 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean43 min
Aug 18, 6:31 PM EDTSpecial Marine WarningPHI119 min
Aug 18, 6:44 PM EDTSevere Thunderstorm WarningPHIOcean29 min
Aug 17, 8:04 PM EDTSpecial Weather StatementPHIMonroe41 min
Aug 17, 8:54 PM EDTSpecial Weather StatementPHICarbon, Monroe36 min
Aug 18, 3:20 PM EDTSpecial Weather StatementPHIChester40 min
Aug 18, 4:54 PM EDTSpecial Weather StatementPHIPhiladelphia21 min

Nearby

Special Weather Statements in New Jersey, 2018Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.